Alert archive / Virginia / Special Weather Statements in 2013
Special Weather Statement, NWS Wakefield, VA
NWS Wakefield, VA issued this special weather statement at Aug 1, 2013, 8:02 PM EDT for Prince Edward County, Virginia. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2013, 8:02 PM EDT (00:02 UTC)
- Expired
- Aug 1, 2013, 8:45 PM EDT
- In force
- 43 min
- Issued by
- NWS Wakefield, VA
County Prince Edward County, VA
The radar
The Norfolk radar (KAKQ), 138 km from the middle of the area, began a volume at 00:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 0.0 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 348 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 1354 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
043
WWUS81 KAKQ 020002
SPSAKQ
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
802 PM EDT THU AUG 1 2013
VAZ060-061-067-068-020045-
AMELIA-CUMBERLAND-NOTTOWAY-PRINCE EDWARD-
802 PM EDT THU AUG 1 2013
...A STRONG THUNDERSTORM WILL MOVE ACROSS AMELIA...CUMBERLAND...
PRINCE EDWARD AND NOTTOWAY COUNTIES THROUGH 845 PM EDT...
AT 800 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
FARMVILLE...STATIONARY.
HAZARDS INCLUDE...
AN EXCESSIVE AMOUNT OF DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
LAT...LON 3726 7869 3734 7861 3738 7861 3740 7859
3735 7854 3734 7848 3743 7841 3747 7816
3722 7790 3713 7852 3714 7855 3714 7859
3719 7865 3720 7870
$$
SCALORAWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this special weather statement went out at Aug 1, 5:24 PM EDT, 2 hours 38 minutes earlier.
Area forecast discussion, Aug 1, 5:24 PM EDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
524 PM EDT THU AUG 1 2013
.SYNOPSIS...
A COLD FRONT WILL MOVE OFF THE COAST AND INTO THE CAROLINAS
OVERNIGHT. HIGH PRESSURE RETURNS ON FRIDAY AND SATURDAY. ANOTHER
COLD FRONT CROSSES THE REGION ON SUNDAY WITH HIGH PRESSURE BUILDING
BACK INTO THE AREA EARLY NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
THURSDAY AFTN...A COLD FRONT WAS SITUATED OVER WEST VIRGINIA AND WAS
MOVING TO THE SOUTHEAST. VARIOUS SURFACE TROUGHS FURTHER TO THE EAST
WERE RESULTING IN AREAS OF CONVERGENCE WITH SOME DOWNSLOPING AND
DRYING MOVING INTO THE CWA. THE MAIN CONVERGENCE WAS ALONG A BAND
NEAR THE CHESAPEAKE. ANOTHER WAS APPROACHING OUR NORTHWEST COUNTIES
FROM THE BLUE RIDGE. HAVE DROPPED POPS GENERALLY WEST OF INTERSTATE
95 FOR THE REST OF THE AFTN. NORTHWEST COUNTIES MAY EXPERIENCE A
BRIEF TSTM BUT OVERALL CONDITIONS SHOULD BE DRY OVER WRN PORTIONS.
A SHORT WAVE TROUGH AND RRQ OF UPPER LEVEL JET WILL MAINTAIN THE
POSSIBILITY OF TSTMS NEAR COASTAL AREAS WELL INTO THE EVENING HOURS.
THE THREAT FOR LOCALLY HEAVY RAINFALL WILL CONTINUE OVER THE EASTERN
SHORE AND HAMPTON ROADS AND NEAR THE CHESAPEAKE THROUGH THE EARLY
EVENING HOURS.
DEW POINTS SLOWLY DROP AND MIN TEMPERATURES WILL BE A BIT COOLER
THAN THURSDAY MORNING OVER INLAND AREAS. LOWS SHOULD DROP IN THE MID
TO UPR 60S INLAND TO AROUND 70 NEAR THE COAST FRIDAY MORNING.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/...
DRY WEATHER WILL PREVAIL FRIDAY AS WEAK HIGH PRESSURE BUILDS INTO
THE REGION BEHIND THE AFOREMENTIONED SHORT WAVE TROUGH. PLENTY OF
SUNSHINE SHOULD ALLOW TEMPERATURE TO APPROACH 90 DEGREES OVER INLAND
AREAS AND THE MID 80S NEAR THE COAST. MOSTLY CLEAR SKIES CONTINUE
FRIDAY NIGHT WITH LOWS IN THE MID 60S WELL INLAND TO THE LWR 70S IN
THE HAMPTON ROADS AREA.
MID LEVEL MOISTURE INCREASES AHEAD OF THE NEXT COLD FRONT SATURDAY.
HAVE A CHC FOR SHOWERS AND THUNDERSTORMS BY THE AFTN...MAINLY OVER
NORTHERN AND EASTERN PORTIONS. HIGH TEMPERATURES WILL BE IN THE UPR
80S TO AROUND 90.
THE COLD FRONT MOVES IN FROM THE N/NW SUNDAY. MAINLY USED NAM/SREF
FOR THE TIMING OF THE FRONT...THE GFS LOOKS TOO FAST AND AGGRESSIVE.
HAVE A CHC FOR TSTMS WITH THE FRONTAL PASSAGE...ENDING FROM N TO S
THROUGH THE AFTN. CLOUD COVER SHOULD HOLD TEMPERATURES DOWN TO THE
MID TO UPR 80S SUNDAY.
&&
.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
MEDIUM RANGE LOOKS TO BE CHARACTERIZED BY AN UPPER LEVEL RIDGE
OVER THE INTERMOUNTAIN WEST INTO WESTERN CANADA, WHILE AN UPPER
LEVEL TROUGH PERSISTS OVER THE NORTHEASTERN CONUS. THIS WILL PROMOTE
RELATIVELY COOLER AND DRIER AIR TO DRAIN OUT OF THE CANADIAN
PRAIRIES ACROSS THE NORTHEASTERN AND MID-ATLANTIC REGIONS.
FORECAST PERIOD BEINGS SUNDAY NIGHT WITH A WEAKENING BACKDOOR FRONT
DROPPING ACROSS THE AREA, LIKELY BECOMING STALLED ACROSS THE
CAROLINAS BEFORE WASHING OUT EARLY NEXT WEEK. IN ITS WAKE, EXPECT A
MAINLY DRY FORECAST, THOUGH WE DID RETAIN A SLIGHT CHC POP MAINLY
SOUTH OF HIGHWAY 58 CORRIDOR IN S VA/NE NC. SFC HIGH SLIDES OFFSHORE
TUESDAY/WEDNESDAY, WITH S-SW FLOW RETURNING AND BUMPING TEMPS UP
CLOSER TO SEASONAL VALUES FOR MIDWEEK. AS FOR SENSIBLE WX, WILL ALSO
SEE INCREASING (MAINLY DIURNALLY DRIVEN) SHRA/TSTM CHCS BOTH DAYS AS
SHORTWAVE ENERGY EMBEDDED IN THE LONGWAVE TROUGH MOVES ACROSS THE
NORTHERN MID-ATLANTIC. FOR TEMPERATURES, EXPECT MAXIMA TO AVERAGE
BELOW NORMAL FOR THE PERIOD, GENERALLY BE IN THE LOW TO MID
80S...AGAIN EXPECTING TEMPS TO RISE BACK UP TOWARDS NORMAL AHEAD OF
ANOTHER SLOW MOVING FRONT BY LATE NEXT WEEK. EARLY MORNING LOWS TO
AVERAGE IN THE LOWER TO MIDDLE 60S.
&&
.AVIATION /22Z THURSDAY THROUGH TUESDAY/...
WITH COLD FRONT MOVING THROUGH THIS AFTERNOON AND SHOWERS AND SOME
THUNDERSTORMS DEVELOPING ACROSS THE AREA. SEVERAL SHORT LINES HAVE
FORMED. TRIED TO TIME THEM THROUGH THE TERMINALS. ALSO FOLLOWING
RUC TIMING AS WELL AS THAT SEEMS TO HAVE A GOOD HANDLE ON THE
CURRENT CONVECTION. HRRR TRIES TO BRING CONVECTION OVER NORTHWEST
VIRGINIA INTO CENTRAL AND SOUTHEAST VIRGINIA TOWARD MIDNIGHT. NOT
SURE IF THIS WILL HOLD TOGETHER SO DID NOT INCLUDE IN THE TAFS.
WILL HAVE WATCH FOR LATER CHANGES. COULD SEE SOME FOG DEVELOP
AFTER THESE SHOWERS AS THE COLD FRONT DOES NOT CROSS THE AREA
UNTIL THE EARLY MORNING HOURS. AFTER SUNRISE ON FRIDAY CONDITIONS
WILL BECOME VFR AND REMAIN SO THROUGH MUCH OF SATURDAY. NEXT
SYSTEM APPROACHES SATURDAY AND SUNDAY WITH MORE THUNDERSTORMS
DEVELOPING AND COULD SEE SOME MVFR TO IFR CONDITIONS IN THE
THUNDERSTORMS.
&&
.MARINE...
LATEST OBS REFLECT S-SW WINDS ~15 KT. PRESSURE GRADIENT CONTINUES TO
TIGHTEN OVER THE WATERS AHEAD OF WK LO PRES, WHICH WILL PASS BY JUST
TO OUR NORTH THROUGH TODAY. ASSOCIATED CDFNT WILL PUSH ACROSS THE
WATERS TONIGHT. NOTING WINDS AT LOW END SCA IN THE BAY THIS AFTN,
AND SCA REMAINS IN PLACE OVER THE CHES BAY THROUGH 23Z/7PM FOR
FREQUENT WIND GUSTS ~20KT. CONSIDERED ADDING SCA FOR THE CURRITUCK
SOUND, BUT WL CAP OFF WINDS AT 15 KT THROUGH 7PM WITH THE IDEA THAT
BRIEF WINDOW OF HIGHER WINDS WILL BE MORE CONVECTIVE THAN ANYTHING
ELSE...AND THUS BEST HANDLED WITH SMW AS NEEDED.
WINDS WILL DIMINISH AFTER 00Z/8P AS GRADIENT SLACKENS WITH THE
APPROACH OF THE WEAKENING FRONT. WINDS VEER TO SW OVERNIGHT,
EVENTUALLY BECOMING WNW ERY FRIDAY. FRONT CONTINUES TO WEAKEN JUST
TO OUR SOUTH/SOUTHEAST TOMORROW, AS SFC HI PRES REBUILDS WEST OF THE
WATERS FRI INTO ERY SAT. SUB-SCA CONDS ARE EXPECTED DURING THIS
PERIOD, WITH WAVES/SEAS AVERAGING 2-4FT. NEXT CDFNT (BACKDOOR FRONT)
DROPS SOUTH ACROSS THE WATERS LATER SUN. POTENTIAL EXISTS FOR
ANOTHER BRIEF SURGE AHEAD OF THIS FRONT DURING THE DAY SUNDAY. WINDS
VEER AROUND TO THE E-SE MONDAY AS SFC HIGH PIVOTS OFF THE
MID-ATLANTIC COAST LATER MONDAY AND TUESDAY. LIGHT SOUTHERLY FLOW
FOLLOWS FOR LATER TUE/WED...AHEAD OF NEXT FRONT WHICH FOLLOWS BY
LATE NEXT WEEK.
&&
.EQUIPMENT...
THE NOAA RADIO TRANSMITTER OUT OF RICHMOND HAS RETURNED TO
SERVICE.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR
ANZ630>632-634.
&&
SYNOPSIS...LSA
NEAR TERM...LSA
SHORT TERM...LSA
LONG TERM...MAM
AVIATION...JAB
MARINE...MAM
EQUIPMENT...Hazardous weather outlook, Aug 1, 8:01 PM EDT, 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 801 PM EDT THU AUG 1 2013 MDZ021>025-NCZ012-013-030-VAZ048-049-060>088-092-099-030000- DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- NORTHAMPTON NC-HERTFORD-BERTIE-FLUVANNA-LOUISA-PRINCE EDWARD- CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG-LUNENBURG-NOTTOWAY- AMELIA-POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM-KING AND QUEEN- ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-BRUNSWICK- DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX- MATHEWS-GREENSVILLE-SUSSEX-SOUTHAMPTON-ACCOMACK- 801 PM EDT THU AUG 1 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ630>638-650-652-654-656-658-030000- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA- CURRITUCK SOUND- CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE CHESAPEAKE BAY BRIDGE TUNNEL- RAPPAHANNOCK RIVER FROM URBANNA TO WINDMILL POINT-YORK RIVER- JAMES RIVER FROM JAMESTOWN TO THE JAMES RIVER BRIDGE- JAMES RIVER FROM THE JAMES RIVER BRIDGE TO THE HAMPTON ROADS BRIDGE- TUNNEL- COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO 20 NM- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO 20 NM- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO 20 NM- 801 PM EDT THU AUG 1 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY...THE LOWER CHESAPEAKE BAY...THE MID ATLANTIC COASTAL WATERS...CURRITUCK SOUND...THE EASTERN JAMES RIVER...THE EASTERN RAPPAHANNOCK RIVER AND THE EASTERN YORK RIVER. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ014>017-031-032-102-VAZ089>091-093>098-100-030000- GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-CHOWAN-PERQUIMANS- OUTER BANKS CURRITUCK-SURRY-JAMES CITY-YORK-ISLE OF WIGHT- NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE- VIRGINIA BEACH-NORTHAMPTON VA- 801 PM EDT THU AUG 1 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH CAROLINA...INTERIOR SOUTHEAST VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE EASTERN SHORE OF VIRGINIA AND THE PENINSULA OF SOUTHEAST VIRGINIA. .DAY ONE...TONIGHT. SHOWERS AND THUNDERSTORMS ARE LIKELY EARLY THIS EVENING. LOCALLY HEAVY RAINFALL MAY RESULT IN SOME MINOR FLOODING ISSUES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. 05
In the hours before
Special weather statement, Aug 1, 6:57 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
657 PM EDT THU AUG 1 2013
VAZ060-061-067>070-080>082-012335-
AMELIA-CHARLES
CITY-CHESTERFIELD-CUMBERLAND-DINWIDDIE-NOTTOWAY-POWHATAN-PRINCE
EDWARD-PRINCE GEORGE-
657 PM EDT THU AUG 1 2013
...SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS AMELIA...
CHESTERFIELD...CUMBERLAND...CITY OF COLONIAL HEIGHTS...PRINCE
EDWARD...POWHATAN...CHARLES CITY...CITY OF HOPEWELL...DINWIDDIE...
CITY OF PETERSBURG...NOTTOWAY AND PRINCE GEORGE COUNTIES THROUGH 735
PM EDT...
AT 657 PM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS
WITH VERY HEAVY RAIN OVER SCOTTS FORK...OR ABOUT 5 MILES EAST OF
AMELIA COURTHOUSE...MOVING SOUTHEAST AT 30 MPH.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
LAT...LON 3738 7861 3740 7858 3734 7851 3735 7846
3760 7829 3762 7782 3755 7760 3747 7750
3744 7743 3738 7739 3737 7731 3720 7706
3717 7864 3721 7870
SCALORALocal storm report, Aug 1, 7:23 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE WAKEFIELD VA
723 PM EDT THU AUG 01 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HEAVY RAIN WALSTON 38.38N 75.50W
08/01/2013 M3.08 INCH WICOMICO MD TRAINED SPOTTER
0635 PM FLASH FLOOD WHALEYVILLE 38.40N 75.30W
08/01/2013 WORCESTER MD COUNTY OFFICIAL
MINOR ROAD FLOODING AND ROADSIDE DITCHES FILLED
0655 PM HEAVY RAIN SALISBURY 38.33N 75.50W
08/01/2013 M5.15 INCH WICOMICO MD ASOS
&&
EVENT NUMBER AKQ1300879 AKQ1300880 AKQ1300881
05Special weather statement, Aug 1, 7:30 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
730 PM EDT THU AUG 1 2013
VAZ081-082-084-088>094-020030-
CHARLES CITY-GLOUCESTER-ISLE OF WIGHT-JAMES CITY-NEWPORT
NEWS/HAMPTON-PRINCE GEORGE-SOUTHAMPTON-SURRY-SUSSEX-YORK-
730 PM EDT THU AUG 1 2013
...STRONG THUNDERSTORMS WILL MOVE ACROSS CHARLES CITY...PRINCE
GEORGE...CITY OF NEWPORT NEWS...ISLE OF WIGHT...SURRY...YORK...JAMES
CITY...GLOUCESTER...CITY OF WILLIAMSBURG...SUSSEX AND SOUTHAMPTON
COUNTIES THROUGH 830 PM EDT...
AT 729 PM EDT...NWS DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM RUSTIC TO OAK HILL CORNER
TO DISPUTANTA...OR ALONG A LINE EXTENDING FROM 5 MILES NORTHEAST OF
CLAREMONT TO 7 MILES SOUTHWEST OF CLAREMONT TO DISPUTANTA...MOVING
SOUTHEAST AT 15 MPH.
AREAS IMPACTED BY THESE STORMS INCLUDE...
CENTERVILLE AROUND 740 PM EDT...
BURROWSVILLE...
JAMESTOWN...
COLLEGE OF WILLIAM AND MARY AROUND 755 PM EDT...
WILLIAMSBURG...
WAVERLY.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
LAT...LON 3717 7735 3726 7713 3739 7698 3724 7650
3709 7659 3713 7664 3718 7662 3721 7665
3722 7669 3718 7677 3715 7672 3721 7669
3718 7666 3705 7666 3704 7664 3677 7710
05Special weather statement, Aug 1, 7:38 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
738 PM EDT THU AUG 1 2013
VAZ066-067-079>081-087-088-092-020015-
BRUNSWICK-DINWIDDIE-GREENSVILLE-LUNENBURG-NOTTOWAY-PRINCE
GEORGE-SOUTHAMPTON-SUSSEX-
738 PM EDT THU AUG 1 2013
...STRONG THUNDERSTORMS WILL MOVE ACROSS LUNENBURG...BRUNSWICK...
DINWIDDIE...GREENSVILLE...CITY OF PETERSBURG...NOTTOWAY...PRINCE
GEORGE...CITY OF EMPORIA...SUSSEX AND SOUTHAMPTON COUNTIES THROUGH
815 PM EDT...
AT 736 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM RICHARD BLAND COLLEGE TO
ROCKY RUN TO RUBERMOUNT...OR ALONG A LINE EXTENDING FROM PETERSBURG
TO 6 MILES NORTH OF MCKENNEY TO 6 MILES NORTHWEST OF VICTORIA...
MOVING SOUTHEAST AT 20 MPH.
AREAS IMPACTED BY THESE STORMS INCLUDE...
DINWIDDIE...
MCKENNEY...
CARSON...
STONY CREEK...
LAWRENCEVILLE...
EMPORIA.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
LAT...LON 3713 7777 3720 7736 3674 7710 3668 7752
3668 7800 3674 7803 3677 7803 3678 7805
3709 7823
MMONTESpecial weather statement, Aug 1, 7:45 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
745 PM EDT THU AUG 1 2013
VAZ073-084-086-090-099-100-020030-
ACCOMACK-GLOUCESTER-JAMES CITY-KING AND QUEEN-MATHEWS-NORTHAMPTON-
745 PM EDT THU AUG 1 2013
...SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS KING AND QUEEN...
NORTHAMPTON...MATHEWS...ACCOMACK...JAMES CITY AND GLOUCESTER COUNTIES
THROUGH 830 PM EDT...
AT 743 PM EDT...NWS DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS
WITH VERY HEAVY RAIN ALONG A LINE EXTENDING FROM 7 MILES WEST OF
SILVER BEACH TO CLAY BANK...OR ALONG A LINE EXTENDING FROM 13 MILES
EAST OF MATHEWS TO QUEENS LAKE...MOVING EAST AT 15 MPH.
AREAS IMPACTED INCLUDE...
MOBJACK...
GLOUCESTER POINT...
ACHILLES...
HAYES...
WILLIS WHARF...
MATHEWS...
HAZARDS INCLUDE...
AN EXCESSIVE AMOUNT OF DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
LAT...LON 3749 7577 3740 7599 3742 7600 3741 7623
3731 7629 3736 7635 3735 7638 3737 7640
3728 7637 3725 7650 3739 7666 3749 7626
3742 7624 3741 7620 3743 7599 3746 7624
3744 7600 3752 7596 3752 7563
MMONTESpecial weather statement, Aug 1, 8:02 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
802 PM EDT THU AUG 1 2013
VAZ060-061-067-068-020045-
AMELIA-CUMBERLAND-NOTTOWAY-PRINCE EDWARD-
802 PM EDT THU AUG 1 2013
...A STRONG THUNDERSTORM WILL MOVE ACROSS AMELIA...CUMBERLAND...
PRINCE EDWARD AND NOTTOWAY COUNTIES THROUGH 845 PM EDT...
AT 800 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
FARMVILLE...STATIONARY.
HAZARDS INCLUDE...
AN EXCESSIVE AMOUNT OF DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
LAT...LON 3726 7869 3734 7861 3738 7861 3740 7859
3735 7854 3734 7848 3743 7841 3747 7816
3722 7790 3713 7852 3714 7855 3714 7859
3719 7865 3720 7870
SCALORAThe office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 8:00 PM EDT | Special Marine Warning | AKQ | 90 min | |
| Aug 1, 8:25 PM EDT | Special Weather Statement | AKQ | York, City of Hampton, City of Newport News, City of Poquoson | 50 min |
| Aug 1, 8:32 PM EDT | Special Weather Statement | AKQ | Greensville, Isle of Wight, Southampton, Sussex, City of Emporia | 43 min |
| Aug 1, 9:02 PM EDT | Special Marine Warning | AKQ | 73 min | |
| Aug 1, 9:15 PM EDT | Special Weather Statement | AKQ | Isle of Wight, City of Chesapeake, City of Hampton, City of Newport News, City of Norfolk, City of Portsmouth and 2 more | 45 min |
| Aug 1, 9:28 PM EDT | Special Weather Statement | AKQ | Northampton | 17 min |
| Aug 1, 9:44 PM EDT | Special Marine Warning | AKQ | 91 min | |
| Aug 1, 9:55 PM EDT | Special Weather Statement | AKQ | Mecklenburg | 50 min |
| Aug 2, 12:15 AM EDT | Special Weather Statement | AKQ | Currituck | 45 min |
Nearby
Special Weather Statements in Virginia, 2013Every special weather statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.